TRAZADONE: 13 Dead in Washington DC Naval Yard Shooting
This morning the New York Times released the fact that over the past month Aaron Alexis has been on the antidepressant, Trazadone (Desyrel), given to treat insomnia. (See quotes below.) Of course I am not finished asking questions. I want to know what he was on before this that may have induced his serious problems with insomnia. Was that yet another antidepressant? Was he in withdrawal from an antidepressant before the Trazadone which withdrawal can cause terrible insomnia and then magnify the reactions with another antidepressant added to that? How many times had he been on and off an antidepressant? Considering the way the military hands them out like candy and stops them abruptly … the options are endless. Considering also that he had quite a supply of the drug he could have attempted to overdose the night before in an impulsive suicide attempt. That can also be the case when it turns into a shooting like this because the brain toxicity seems to hit before the toxicity that would bring death.
“On Aug. 23, Mr. Alexis went to Veterans Affairs hospitals in Providence, where he had been working as a contractor, complaining of insomnia but did not say that he was hearing voices, according to a senior federal official. Mr. Alexis said he could not sleep for more than a few hours. Doctors there prescribed him an antidepressant pill commonly prescribed for insomnia, Trazodone, the official said.
“Five days later, Mr. Alexis went to a Veterans Affairs hospital in Washington, where he had traveled to work on a job at the navy yard. Mr. Alexis, who had not been given many Trazodone pills in Providence, said to the medical personnel in Washington that he was still having trouble sleeping and the doctors prescribed him more Trazodone, said the official.
“In that meeting, Mr. Alexis told the medical personnel that he was not using drugs, did not have suicidal thoughts, was not depressed or particularly anxious, and was not having nightmares, the official said.”
Keep in mind that Trazadone, also known as Desyrel, is the same antidepressant the Unibomber , Ted Kaczynski, was taking at the time of the bombings that killed three and seriously injured others. Considering the reports of Ted being in LSD experiments when he was younger, an antidepressant would have been an extremely poor choice for him since antidepressants are known to produce LSD flashbacks.
The following is my original post that came out the day after the shooting:
ANTIDEPRESSANT EVIDENCE: 13 Dead in Washington DC Naval Yard Shooting
Shots rang out this morning only blocks from the White House in Washington, DC. When they stopped 13 people were dead including the shooter, 34 year old Aaron Alexis. And first thing this morning I posted on our Facebook page along with the story the question “Antidepressants?”
We now as much as have that answer from Aaron’s father in an interview with police over a 2004 incident Aaron had where he blacked out and shot out the tires of some construction workers parked next to his home. He had suffered false accusations toward these workers which is common with antidepressants and then blacked out when he became violent – also common with antidepressants:
“Detectives later spoke with Alexis’ father, who lived in New York at the time, who told police Alexis had anger management problems associated with Post-Traumatic Stress Disorder, and that Alexis had been an active participant in rescue attempts on September 11th, 2001.”
“Following his arrest, Alexis told detectives he perceived he had been “mocked” by construction workers the morning of the incident and said they had “disrespected him.” Alexis also claimed he had an anger-fueled “blackout,” and could not remember firing his gun at the victims’ vehicle until an hour after the incident.
“Alexis also told police he was present during “the tragic events of September 11, 2001 and described “how those events had disturbed him.”
As I have said so many times before “Anger Management” is a given for a prescription for antidepressants. If you are not already on them to produce the anger management problem you will soon have a prescription for an antidepressant which they seem to always hand out along with the diagnosis.
The prescribing of antidepressants doubled with 9/11 and with this young man actively working to rescue people during the 9/11 tragedy I would place my bets on him being first medicated at that point with an antidepressant. That likely led to the black out he suffered triggered by anger. (Most all of you who have been on an antidepressant can relate to the adrenalin kicking in with no way to stop it – the brakes are gone under the influence of these drugs.) The blackouts are common.
I really have little question about what triggered this attack. About the only question I would have is how often had he gone off and back on the antidepressants over the years. Each time the reactions become worse.
WARNING: In sharing this information about adverse reactions to antidepressants I always recommend that you also give reference to my CD on safe withdrawal, Help! I Can’t Get Off My Antidepressant!, so that we do not have more people dropping off these drugs too quickly – a move which I have warned from the beginning can be even more dangerous than staying on the drugs!
The FDA also now warns that any abrupt change in dose of an antidepressant can produce suicide, hostility or psychosis. And these reactions can either come on very rapidly or even be delayed for months depending upon the adverse effects upon sleep patterns when the withdrawal is rapid! You can find the CD on safe and effective withdrawal helps here: http://store.drugawareness.org/
Ann Blake Tracy, Executive Director,
International Coalition for Drug Awareness
www.drugawareness.org & http://ssristories.drugawareness.org
Author: ”Prozac: Panacea or Pandora? – Our Serotonin Nightmare – The Complete Truth of the Full Impact of Antidepressants Upon Us & Our World” & Withdrawal CD “Help! I Can’t Get Off My Antidepressant!”
Star-Telegram reporters discuss shooter who they knew personally.